MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Model Number 357.366
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a trochanteric fixation nail (tfn) insertion on (b)(6) 2019, the targeting device missed the nail.The distal screw did not go through the nail, it went anterior to the nail.The surgeon free-hand locked the nail.There was a surgical delay of twenty (20) minutes.Patient status was stable.Concomitant devices: tfn nail (part: unknown, lot: unknown, quantity: 1), distal screw (part: unknown, lot: unknown, quantity: 1).This report is for a 130 deg aiming arm for trochanteric fixation nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary please note this investigation will be done on both the physical product and image provided.Visual inspection performed at customer quality (cq) and no visual defects were identified with the given instrument.No new issues were identified except for the normal wear and tear signs that will not affect the product functionality.Picture review: the complaint condition of migration could not be verified from provided picture.Functional test: all the devices that constitute the nail implanting construct were not returned, and the nail was not returned; therefore, a full functional inspection to replicate intraoperative conditions was not possible at customer quality.Functional inspection performed on the aiming arm with the returned mating insertion handle showed no issues with mating and alignment.The aiming arm was able to be secured to given mating slots of the insertion handle.Dimensional inspection: with no mating devices returned and no visual defects identified, dimensional analysis was determined to be irrelevant to the given complaint condition.Document/specification review: the following drawings were reviewed: - aiming arm 130° based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: this complaint was not able to be confirmed and no product design issues or manufacturing discrepancies were identified during this investigation.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part: 357.366 lot: l866101 manufacturing site: hägendorf release to warehouse date: 22.November 2018 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9468346
Report Number2939274-2019-62662
Device Sequence Number16877466
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.366
Device Catalogue Number357.366
Device Lot NumberL866101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/13/2019
01/09/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date12/13/2019
01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: TFN; UNK - SCREWS: NAIL DISTAL LOCKING